MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG45022UX
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was admitted to hospital with a myocardial infarction.An attempt was made to use one onyx frontier coronary drug eluting stent to treat a mildly tortuous, mildly calcified lesion with 90% lesion stenosis located in the proximal right coronary artery (rca).The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre-dilated with a 3.0mm non-medtronic balloon.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device excessive force was not used during delivery.It was reported that inflation difficulties were experienced during stent deployment.The stent was in the rca but would not inflate above 4 atm.The balloon kept popping like the balloon had burst.A couple of inflations were attempted, and the indeflator was removed and a new one tried, but the stent still wouldn¿t inflate.It was possible to remove the whole system with the stent partially deployed back to groin.Using the left groin, the lesion was re-wired an d a 4.0x22mm onyx frontier stent was placed, fixing the artery.The patient was then flown to another facility with the sheath and guide sewn in place.A cut down was performed to remove the device and whole system from the patient's groin.The patient is recovering at the other facility with no further complications.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: the delivery system behaved similar to a balloon rupture however no obvious contrast loss was noted on the imaging.The delivery system balloon was not manipulated after removal from the patient.The initial inflation device was used successfully on the pre-dilatation balloon without issue.Post procedure, the initial inflation device was confirmed to build and hold pressure against a closed stopcock.When the partially deployed stent and delivery system were withdrawn from the groin, the partially deployed stent stripped from the delivery system but was retained on the interventional guidewire.The delivery system was removed.A non-mdt compliant balloon was inserted over the guidewire and passed to the partially deployed stent with no issues noted.This balloon was inflated at low atmosphere and used to trap the partially deployed stent.This balloon was secured with the initial non-mdt guidewire and a non-mdt interventional guidewire with no issues noted for transfer to the outside facility.There were no issues with the 4.0x22mm onyx frontier used during the procedure.Image analysis: one still image was provided for review.The stent is present on delivery system in the groin area, with the proximal end of the stent appearing to be flared and damaged.The reported inflation difficulties in the rca were not provided in images and the stent dislodgement did not yet occur when this image was captured.The mechanism of inflation difficulties and the stent dislodgement were not captured on images.The bailout process of deploying another stent and cutting down the vessel were not provided on images.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18210526
Report Number9612164-2023-05543
Device Sequence Number7467334
Product Code NIQ
UDI-Device Identifier00763000511753
UDI-Public00763000511753
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Model NumberONYXNG45022UX
Device Catalogue NumberONYXNG45022UX
Device Lot Number0011349741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer11/27/2023
01/15/2024
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date12/12/2023
01/16/2024
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale